Alert archive / Iowa / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 112, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jul 27, 2015, 12:13 PM CDT for Dallas County, Polk County, Story County, Iowa. It was in force for 32 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2015, 12:13 PM CDT (17:13 UTC)
- Expired
- Jul 27, 2015, 12:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Dallas County, IA, Polk County, IA, Story County, IA
The radar
The Des Moines radar (KDMX), 16 km from the middle of the area, began a volume at 17:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 12:25 PM CDT | TSTM WND DMG | 2 S Polk City, IA | 6 TREE BRANCH DOWN ON OFFICE GROUNDS. TIME ESTIMATED BASED ON RADAR. |
| Jul 27, 12:25 PM CDT | TSTM WND DMG | 3 S Polk City, IA | 6 TREE BRANCH DOWN ON OFFICE GROUNDS. TIME ESTIMATED BASED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 5.2 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2639 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 978 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
795
WUUS53 KDMX 271713
SVRDMX
IAC049-153-169-271745-
/O.NEW.KDMX.SV.W.0112.150727T1713Z-150727T1745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1213 PM CDT MON JUL 27 2015
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN DALLAS COUNTY IN CENTRAL IOWA...
SOUTHWESTERN STORY COUNTY IN CENTRAL IOWA...
NORTHERN POLK COUNTY IN CENTRAL IOWA...
* UNTIL 1245 PM CDT
* AT 1212 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WOODWARD...
OR 9 MILES NORTHWEST OF GRIMES...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ANKENY...JOHNSTON...ALTOONA...GRIMES...BONDURANT...POLK CITY...
HUXLEY...SAYLORVILLE...MITCHELLVILLE...DALLAS CENTER...SLATER...
GRANGER...WOODWARD...BIG CREEK LAKE...SAYLORVILLE LAKE...PRAIRIE
MEADOWS...MAXWELL...CAMBRIDGE...ELKHART AND ALLEMAN.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 35 BETWEEN MILE MARKERS 89 AND 105.
INTERSTATE 80 BETWEEN MILE MARKERS 141 AND 149.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4186 9335 4165 9335 4169 9401 4186 9401
4186 9370 4189 9370 4192 9334 4186 9334
TIME...MOT...LOC 1712Z 269DEG 40KT 4179 9391
HAIL...1.00IN
WIND...60MPH
$$
ZOGG2 follow-up statements
168
WWUS53 KDMX 271731
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1231 PM CDT MON JUL 27 2015
IAC049-153-169-271745-
/O.CON.KDMX.SV.W.0112.000000T0000Z-150727T1745Z/
DALLAS IA-STORY IA-POLK IA-
1231 PM CDT MON JUL 27 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT
FOR NORTHEASTERN DALLAS...SOUTHWESTERN STORY AND NORTHERN POLK
COUNTIES...
AT 1231 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER GRANGER...OR
5 MILES NORTH OF GRIMES...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ANKENY...JOHNSTON...ALTOONA...GRIMES...BONDURANT...POLK CITY...
HUXLEY...SAYLORVILLE...MITCHELLVILLE...SLATER...GRANGER...BIG CREEK
LAKE...SAYLORVILLE LAKE...PRAIRIE MEADOWS...MAXWELL...CAMBRIDGE...
ELKHART...ALLEMAN...SHELDAHL AND BIG CREEK STATE PARK.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 35 BETWEEN MILE MARKERS 89 AND 105.
INTERSTATE 80 BETWEEN MILE MARKERS 141 AND 149.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4186 9335 4165 9335 4168 9386 4186 9389
4186 9370 4189 9370 4192 9334 4186 9334
TIME...MOT...LOC 1731Z 271DEG 21KT 4176 9383
HAIL...1.00IN
WIND...60MPH
$$
ZOGG097
WWUS53 KDMX 271742
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1242 PM CDT MON JUL 27 2015
IAC049-153-169-271751-
/O.EXP.KDMX.SV.W.0112.000000T0000Z-150727T1745Z/
DALLAS IA-STORY IA-POLK IA-
1242 PM CDT MON JUL 27 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DALLAS...
SOUTHWESTERN STORY AND NORTHERN POLK COUNTIES WILL EXPIRE AT 1245 PM
CDT...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 4186 9335 4165 9335 4168 9386 4186 9389
4186 9370 4189 9370 4192 9334 4186 9334
TIME...MOT...LOC 1739Z 269DEG 40KT 4176 9383
$$
ZOGGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 6:47 AM CDT, 5 hours 26 minutes earlier.
Area forecast discussion, Jul 27, 6:47 AM CDT, 5 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 647 AM CDT MON JUL 27 2015 .UPDATE... ISSUED AT 629 AM CDT MON JUL 27 2015 SINCE THE ISSUANCE OF THE MORNING FORECAST THE LATEST MESOANALYSIS SHOWED THE INSTABILITY AXIS THAT WAS OVER THE MISSOURI VALLEY HAS BECOME ORIENTED MORE NW/SE IN THE SOUTHWEST PORTION OF THE CWA. WITH SUNRISE THERE WAS ENOUGH INSTABILITY ALONG THE GRADIENT FOR ISOLATED STORMS TO DEVELOP. THEY ARE DRIFTING EAST/NORTHEAST AND AS THEY MOVE INTO A LESS FAVORABLE ENVIRONMENT THEY WILL DIMINISH. STORMS SHOULD BE NORTH OF DES MOINES BUT THERE IS AT LEAST A COUPLE OF HI-RES MODELS THAT WANT TO DEVELOP SOME STORMS IN A CORRIDOR FROM DSM TO FOD SO SLIGHT CHANCE POPS WERE ADDED TO ROUGHLY THAT CORRIDOR THROUGH MID MORNING AND THAT SHOULD BE MORE THAN GENEROUS BASED ON CURRENT RADAR TRENDS...WHICH SHOW STORMS FALLING APART AT THIS TIME. && .SHORT TERM /TODAY/... ISSUED AT 341 AM CDT MON JUL 27 2015 ONCE AGAIN SHORT TERM MODELS ARE NOT VERY GOOD MAKING THE FORECAST FOR TODAY DIFFICULT. THERE IS A FAIR AMOUNT OF INSTABILITY TODAY BUT LITTLE TO WEAK FORCING AND NO BOUNDARIES AROUND SO THERE REALLY ISN'T ANYTHING FOR A FOCUS TO GET CONVECTION GOING YET THE MODELS ARE FORECASTING CONVECTION TO BE ALREADY ONGOING ACROSS CENTRAL IOWA THEN WEAKEN IT THROUGH MORNING. WITH THE POOR INITIALIZATION POPS WILL BE IN ERROR AS WILL CLOUD COVER AND TEMPS. PRESENTLY THE INSTABILITY AXIS LIES FROM NW MO ACROSS EASTERN NEBRASKA INTO SE SOUTH DAKOTA. THE LOW LEVEL JET IS A LITTLE FURTHER WEST AND GOES FROM SOUTH EVENTUALLY POINTING INTO THE INSTABILITY AXIS HOWEVER...CONVECTION THAT WAS ONGOING IN THAT AREA HAS WANED OVERNIGHT. SOME REDEVELOPMENT IS NOTED IN NE NEBRASKA BUT WILL LIKELY FOLLOW THAT INSTABILITY AXIS AND SHOULD REMAIN WEST OF THE FORECAST AREA THIS MORNING. FOR THIS AFTERNOON...A TROUGH WILL PUSH ACROSS THE NORTHERN PLAINS AN A SHORTWAVE WILL EJECT OUT OF THE BASE OF THIS TROUGH AND RIDE UP THE BACKSIDE OF THE HIGH IN PLACE OVER THE UPPER MIDWEST. THIS WILL BE WHEN OUR PRECIP CHANCES WILL INCREASE BUT WILL NOT LIKELY OCCUR UNTIL LATE AFTERNOON OR MORE LIKELY IN THE EVENING. THERE SHOULD BE A FAIR AMOUNT OF MID/HIGH LEVEL CLOUD COVER THROUGH THE DAY MAKING FOR AT LEAST PARTLY SUNNY SKIES WHICH SHOULD HOLD TEMPS BACK A BIT BUT EVEN WITH CLOUD COVER TEMPS SHOULD EASILY MAKE IT INTO THE MID TO UPPER 80S AND WITH 70+ DEWPOINTS...IT WILL BE A MUGGY DAY TODAY. AFTER RUNNING MY APPARENT TEMPS THERE APPEARS TO BE A COUPLE HOUR WINDOW IN THE AFTERNOON WITH HEAT INDICES AROUND 100 BUT EVERYWHERE ELSE ACROSS THE FORECAST AREA IS WELL BELOW 100. AT THIS POINT A HEAT ADVISORY IS NOT ANTICIPATED FOR TODAY BECAUSE I MAY BE A LITTLE OVER ZEALOUS ON TEMPS ACROSS THE SOUTHWEST. WE WILL MONITOR THIS AREA TO SEE IF CLOUD COVER BREAKS MORE THAN EXPECTED. .LONG TERM /TONIGHT THROUGH SATURDAY/... ISSUED AT 341 AM CDT MON JUL 27 2015 PRIMARY FORECAST CONCERN IN THE LONG TERM PERIOD REMAINS THE UPPER LEVEL CYCLONE SWINGING FROM THE NORTHERN ROCKIES UP INTO SOUTHERN CANADA BETWEEN TONIGHT AND TUESDAY NIGHT...AND THE ATTENDANT SURFACE COOL FRONT SET TO MOVE ACROSS OUR FORECAST AREA LATE TUESDAY/TUESDAY NIGHT. TONIGHT A BROAD AREA OF ASCENT ON THE LEADING FLANK OF THIS SYSTEM WILL OVERSPREAD MOIST AND UNSTABLE AIR ACROSS THE HIGH PLAINS...GENERATING AREAS OF THUNDERSTORMS PRIMARILY ACROSS THE DAKOTAS AND MINNESOTA. FURTHER SOUTHEAST ACROSS MUCH OF IOWA WE WILL BE FURTHER DISPLACED FROM THE UPPER LEVEL SYSTEM AND A RELATIVE LACK OF FORCING AND SURFACE FOCI FOR CONVECTION SHOULD LIMIT THUNDERSTORM CHANCES...EXCEPT IN OUR NORTHWEST AND NORTH WHERE WE ARE LIKELY TO BE GRAZED BY THE SOUTHERN PERIPHERY OF THE AREAS OF THUNDERSTORMS SLIDING UP INTO MINNESOTA. OF GREATER CONCERN IS THE EXTENT TO WHICH LATE NIGHT STORMS AND CONVECTIVE DEBRIS MAY INFLUENCE THE FORECAST FOR TUESDAY. AS TUESDAY DAWNS THE AFOREMENTIONED SURFACE FRONT WILL STILL BE DRAPED DOWN EASTERN SOUTH DAKOTA AND NEBRASKA...AND WILL BE RELATIVELY SLOW TO ADVANCE DURING THE DAY DUE TO THE UPPER LEVEL SYSTEM DEPARTING NORTHEASTWARD INTO CANADA. THERE IS CONSIDERABLE UNCERTAINTY REGARDING THE DEGREE TO WHICH EARLY MORNING CONVECTION ACROSS OUR AREA MAY BE ABLE TO MAINTAIN ITSELF THROUGH THE DAY...AND TO WHAT SOUTHWARD EXTENT IT MAY EXIST...WHICH WILL HAVE SIGNIFICANT EFFECTS ON DAYTIME HEATING AND DESTABILIZATION. HAVE NUDGED HIGH TEMPERATURES DOWN JUST A BIT...MAINLY ACROSS THE NORTHWEST HALF...BUT AM HESITANT TO TAKE THEM LOWER AS CONDITIONS WILL BE RIPE FOR A VERY HOT AND HUMID DAY IF CONVECTIVE DEBRIS DOES NOT MATERIALIZE ACROSS OUR SOUTHERN AND EASTERN COUNTIES. FORECAST HEAT INDEX VALUES STILL PEAK AT AROUND 105 DEGREES IN THESE AREAS...BUT ANY CONSIDERATION OF A HEADLINE WILL NEED TO WAIT UNTIL CONFIDENCE INCREASES. AT ANY RATE...BY PEAK HEATING TIME TUESDAY EVENING THE FRONTAL BOUNDARY SHOULD BE LOCATED SOMEWHERE ACROSS OUR NORTHWEST AND IT IS EXPECTED THAT THUNDERSTORMS WILL DEVELOP RAPIDLY JUST AHEAD OF THE BOUNDARY...LIKELY ACROSS CENTRAL/EASTERN/NORTHEASTERN IOWA. ANY STORMS THAT DEVELOP IN THIS ENVIRONMENT WILL BE CAPABLE OF PRODUCING SEVERE WEATHER...AGAIN CONTINGENT ON ANY DAYTIME STORMS ALLOWING DESTABILIZATION TO OCCUR...AND THIS THREAT IS WELL OUTLINED BY SPC. THE STORMS WILL ALSO ACT TO ACCELERATE THE SOUTHEASTWARD MOVEMENT OF THE FRONTAL BOUNDARY WHICH WILL CLEAR OUT AREA BY AROUND SUNRISE WEDNESDAY AND SUBSEQUENTLY MOVE SOUTHWARD ACROSS MISSOURI. THEREFORE HAVE MAINTAINED LIKELY POPS AHEAD OF THE EXPECTED BOUNDARY LOCATION TUESDAY EVENING...BUT CLEARED THEM OUT RAPIDLY TO THE SOUTHEAST AFTER MIDNIGHT. FROM WEDNESDAY THROUGH THE REMAINDER OF THE FORECAST IOWA WILL LIE BENEATH NORTHWESTERLY FLOW ALOFT...ALLOWING FOR INITIALLY COOL AND DRY CONDITIONS WEDNESDAY INTO THURSDAY BUT THEN VARIABLE TEMPERATURES AND INTERMITTENT THUNDERSTORM CHANCES BY THE END OF THE WEEK AS GRADUAL AIRMASS MODIFICATION AND DESTABILIZATION OCCUR AND A SERIES OF SUBTLE SHORTWAVES MOVE THROUGH THE FLOW. CHANCE POPS REMAIN IN THE FORECAST FOR THE WEEKEND...BUT IT WILL BE DIFFICULT TO PIN DOWN TIMING/LOCATION/EFFECTS OF ANY STORMS DURING THIS TIME UNTIL AROUND THE MIDDLE OF THE WEEK OR LATER GIVEN THE DIFFICULTY OF PROGNOSTIC MODELS IN PREDICTING SUCH SUBTLE IMPULSES MOVING QUICKLY THROUGH NORTHWEST FLOW. && .AVIATION...27/12Z ISSUED AT 644 AM CDT MON JUL 27 2015 PATCHY FOG THIS MORNING DROPPING SOME VSBYS TO AROUND 1SM BUT SHOULD QUICKLY BURN OFF AS THE SUN RISES. A LINE OF STORMS HAS DEVELOPED ALONG AN INSTABILITY AXIS IN SW IA AND ARE MOVING SLOWLY NE AND DIMINISHING AS THEY MOVE AWAY FROM THE BETTER INSTABILITY. THEY MAY HOLD TOGETHER TO AFFECT KFOD AND MAY BE INVOF KDSM AND KMCW. AFTER 15Z PRECIP CHANCES SHOULD BE ALL BUT DIMINISHED UNTIL LATER TONIGHT WHEN AN UPPER LEVEL FEATURE COMES ACROSS. I DO EXPECT VFR WITH LCL MVFR CIGS TODAY. SFC FLOW WILL BE SOUTHERLY AROUND 10KTS. && .DMX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...FAB SHORT TERM...FAB LONG TERM...LEE AVIATION...FAB
Hazardous weather outlook, Jul 27, 6:30 AM CDT, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 630 AM CDT MON JUL 27 2015 IAZ004>007-015>017-023>028-033>039-044>048-057>059-070-071-081- 092-281130- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-ADAMS-TAYLOR- 630 AM CDT MON JUL 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT ISOLATED NON-SEVERE THUNDERSTORMS ARE POSSIBLE THIS MORNING. SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT...MAINLY NORTH OF HIGHWAY 20 AFTER MIDNIGHT. A FEW STORMS COULD BE SEVERE WITH STRONG WINDS THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL BE LIKELY BY TUESDAY AFTERNOON AND EVENING. THERE IS A SLIGHT RISK OF SEVERE WEATHER WITH STRONG WINDS AND LARGE HAIL THE PRIMARY THREATS. THE STORMS WILL CLEAR OUT BY AROUND MIDNIGHT TUESDAY NIGHT. THUNDERSTORMS WILL RETURN TO THE FORECAST ON SATURDAY AND SUNDAY. THE SEVERE WEATHER POTENTIAL IS UNCERTAIN AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AROUND TUESDAY EVENING. IAZ049-050-060>062-072>075-082>086-093>097-281130- MARSHALL-TAMA-POLK-JASPER-POWESHIEK-MADISON-WARREN-MARION-MAHASKA- UNION-CLARKE-LUCAS-MONROE-WAPELLO-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 630 AM CDT MON JUL 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HEAT INDEX VALUES WILL PEAK BETWEEN 100 AND 105 DEGREES ON TUESDAY AFTERNOON. THUNDERSTORMS WILL BE LIKELY BY TUESDAY AFTERNOON AND EVENING. THERE IS A SLIGHT RISK OF SEVERE WEATHER WITH STRONG WINDS AND LARGE HAIL THE PRIMARY THREATS. THE STORMS WILL CLEAR OUT BY LATE TUESDAY NIGHT. THUNDERSTORMS WILL RETURN TO THE FORECAST ON SATURDAY AND SUNDAY. THE SEVERE WEATHER POTENTIAL IS UNCERTAIN AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AROUND TUESDAY EVENING. FAB
In the hours before
Special weather statement, Jul 27, 8:45 AM CDT, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
845 AM CDT MON JUL 27 2015
IAZ033-044-045-271415-
CARROLL IA-CRAWFORD IA-SAC IA-
845 AM CDT MON JUL 27 2015
...STRONG THUNDERSTORM CAPABLE OF SMALL HAIL AND HEAVY RAINFALL...
AT 844 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHWEST OF DENISON...MOVING NORTHEAST AT 45 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DENISON...ODEBOLT...SCHLESWIG...WALL LAKE...ARCADIA...BREDA...VAIL...
WESTSIDE...KIRON...DELOIT...RICKETTS...WALL LAKE MUNICIPAL AIRPORT
AND BLACKHAWK LAKE STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4221 9550 4221 9532 4233 9532 4242 9519
4211 9486 4199 9548 4215 9559
TIME...MOT...LOC 1344Z 244DEG 37KT 4211 9542
AWBSpecial weather statement, Jul 27, 9:46 AM CDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 946 AM CDT MON JUL 27 2015 IAZ044-271700- CRAWFORD- INCLUDING THE CITY OF...DENISON 946 AM CDT MON JUL 27 2015 ...HEAVY RAINFALL MAY LEAD TO LOCALIZED FLOODING... MULTIPLE THUNDERSTORMS WILL TRACK ACROSS THE AREA THROUGH THE EARLY MORNING HOURS. THUNDERSTORMS MAY PRODUCE HEAVY RAINFALL...WITH 1.5 TO 2 INCHES OR MORE POSSIBLE. PROLONGED HEAVY RAINFALL MAY LEAD TO LOCALIZED FLOODING...ESPECIALLY IN LOW LYING AND URBAN AREAS. USE CAUTION IF TRAVELING. NEVER ATTEMPT TO CROSS FLOODED ROADWAYS...TURN AROUND DONT DROWN. AWB
Special weather statement, Jul 27, 10:15 AM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1015 AM CDT MON JUL 27 2015
IAZ044-045-057-058-271600-
GUTHRIE IA-AUDUBON IA-CARROLL IA-CRAWFORD IA-
1015 AM CDT MON JUL 27 2015
...STRONG THUNDERSTORM CAPABLE OF HAIL AND HEAVY RAIN...
AT 1014 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR MANNING...OR 11 MILES NORTHWEST OF AUDUBON...MOVING NORTHEAST AT
25 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MANNING...TEMPLETON...DEDHAM...HALBUR...WILLEY...GRAY...ASPINWALL AND
MANNING MUNICIPAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4195 9518 4209 9492 4179 9462 4172 9509
4186 9509 4187 9515
TIME...MOT...LOC 1514Z 241DEG 20KT 4188 9502
AWBSpecial weather statement, Jul 27, 11:41 AM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1141 AM CDT MON JUL 27 2015
IAZ046>048-059-060-271745-
BOONE IA-STORY IA-DALLAS IA-POLK IA-GREENE IA-
1141 AM CDT MON JUL 27 2015
...STRONG STORM PRODUCING WIND GUSTS TO 50 MPH AND TORRENTIAL
RAINFALL...
AT 1140 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4
MILES SOUTHWEST OF PERRY...MOVING EAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
RAINFALL AMOUNTS UP TO TWO INCHES WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DES MOINES...AMES...WEST DES MOINES...ANKENY...URBANDALE...
JOHNSTON...CLIVE...WAUKEE...GRIMES...PERRY...ADEL...WINDSOR
HEIGHTS...POLK CITY...HUXLEY...SAYLORVILLE...MADRID...DALLAS
CENTER...SLATER...GRANGER AND WOODWARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN DES MOINES .
&&
LAT...LON 4159 9424 4160 9424 4160 9428 4186 9428
4197 9427 4199 9354 4151 9356 4151 9365
TIME...MOT...LOC 1640Z 273DEG 30KT 4179 9413
KOTENBERGSpecial weather statement, Jul 27, 11:43 AM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1143 AM CDT MON JUL 27 2015 IAZ046>048-058>060-071>073-271900- GREENE-BOONE-STORY-GUTHRIE-DALLAS-POLK-ADAIR-MADISON-WARREN- INCLUDING THE CITIES OF...JEFFERSON...BOONE...AMES... GUTHRIE CENTER...PANORA...BAYARD...CASEY...PERRY...WAUKEE... ADEL...DES MOINES...GREENFIELD...STUART...ADAIR...FONTANELLE... WINTERSET...EARLHAM...INDIANOLA...NORWALK...CARLISLE 1143 AM CDT MON JUL 27 2015 ...LINE OF THUNDERSTORMS TO BRING HEAVY RAIN... A LINE OF THUNDERSTORMS WILL CONTINUE TO PUSH EAST ACROSS THE AREA. THESE THUNDERSTORMS HAVE A HISTORY OF PRODUCING HEAVY RAINFALL. RAINFALL OF TWO INCHES OR MORE WILL BE POSSIBLE WITH THESE STORMS...AND WILL FALL WITHIN A SHORT PERIOD OF TIME. RAPID RAINFALL WILL LEAD TO LOCALIZED FLOODING AND PONDING OF WATER...ESPECIALLY IN URBAN AREAS. USE CAUTION WHILE TRAVELING...DO NOT ATTEMPT TO DRIVE THROUGH FLOODED ROADWAYS...TURN AROUND DONT DROWN. AWB
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 8:45 AM CDT | Special Weather Statement | DMX | Crawford | 30 min |
| Jul 27, 10:15 AM CDT | Special Weather Statement | DMX | Carroll | 45 min |
| Jul 27, 10:35 AM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Greene, Guthrie | 25 min |
| Jul 27, 10:58 AM CDT | Severe Thunderstorm Warning | DMX | Audubon, Dallas, Greene, Guthrie | 47 min |
| Jul 27, 11:41 AM CDT | Special Weather Statement | DMX | Dallas, Polk | 64 min |
| Jul 27, 12:45 PM CDT | Special Weather Statement | DMX | Polk | 45 min |
| Jul 27, 1:14 PM CDT | Special Weather Statement | DMX | Jasper, Marion, Warren | 46 min |
| Jul 27, 2:12 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Lucas, Monroe, Wayne | 48 min |
| Jul 27, 2:33 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Monroe, Wapello | 42 min |
| Jul 27, 2:50 PM CDT | Special Weather Statement | DMX | Appanoose, Davis, Mahaska, Wapello | 55 min |
| Jul 27, 3:08 PM CDT | Severe Thunderstorm Warning | DMX | Mahaska, Monroe, Wapello | 52 min |
| Jul 27, 3:15 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose | 45 min |
| Jul 27, 3:44 PM CDT | Flash Flood Warning | DMX | Mahaska, Marion, Monroe | 6 hr |
| Jul 27, 4:00 PM CDT | Flash Flood Warning | DMX | Appanoose, Wayne | 6 hr |
| Jul 27, 4:58 PM CDT | Flash Flood Warning | DMX | Appanoose, Davis, Mahaska, Monroe, Wapello | 6 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.